Aa
A
A
A
Close
Anxiety Community
23k Members
2216810 tn?1420860476

antipsychotic medication for anxiety?

Hello.I've been diagnosed with panic anxiety disorder and my new pdoc prescribed me MIRTAZAPINE an antipsychotic called RISPERIDONE !!!! I rode about this second med and it says that it used to treat schizophrenia and symptoms of bipolar disorder.Today its my 6th day of taking it and I'm having so badly side effect expect fast heart beat,dizziness,unbalance,vision problems,extreme sleepness,and I feel so nervous all the time...I can't contact to my pdoc because he is out of state for few days but I wonder if it's right to take antipsychotic for anxiety?I'm so worry!
Does anyone take that med or do you take antipsychotics to treat anxiety??
I'm so scared
7 Responses
Avatar universal
Well I personally don't.  If you don't feel comfortable taking it then dont'.  But if somebody has side effects from anxiety meds the beggining may be the worse :/....but your side effects sound like anxiety in general... Sorry i'm not much here. Talk to your doctor about different meds if that would make you feel better. Sorry it is going to take a couple of days! in the mean time live day by day, deep breathing, relax, go on a jog, know you are going to be fine and you'll be able to talk to your doctor when he/she returns.  I know it feels awful now, but brighter days are ahead.
Avatar universal
Many drugs are used off-label, but if it were me and I just had normal anxiety I'd probably try to avoid the antipsychotics.  Usually they're turned to for off-label purposes for two possible reasons:  illegal marketing (see Seroquel, for example) or if the usual suspects didn't work.  
2216810 tn?1420860476
Thank you so much for your time..what do you think what consequensec Im gonna have taking this antipsychotic??
Avatar universal
I agree with Paxiled. If you just have anxiety you may want to talk to your Dr about something else. The meds you're on seem to me to be a little extreme for just anxiety.
480448 tn?1426952138
Hi again hon.

I'm sorry you're still trying to find the right medication regimen, I know you've been through the ringer with that.

I've told you a long time ago, that I thought you were originally misdiagnosed, and then treated with meds that weren't optimal.  The good news is, you've gotten the new diagnosis that sounds much more spot on IMO.  Is this the same p-doc who has been treating you all along?  If so, I would recommend getting a second opinion, as I just don't "get" a lot of his rationale behind what he's been prescribing for you, it hasn't made a lot of sense to me.

Could you get us caught up to date on all the meds you've tried, and some info as to how long you were on each, and at what dose?  Also, if you could share what COMBINATIONS of meds you were on, that would be great too.  What was your official original diagnosis, and when was that made?

I truly think that from the beginning, you've been prescribed meds that are typically reserved for more of a last resort kind of treatment, and again, I think your initial Dx was inaccurate, which if that is the case, it means all of that time, you were being treated for the wrong disorder.  While many of the meds can be used to successfully treat different disorders, there ARE better options for each disorder...more logical places to start.

If I remember correctly, your doc never really started at square one, trying the more common medications (like SSRIs) that typically bring a lot of people success...he started off with a combination of heavier hitting meds if I recall correctly?  If you can find a doctor who is willing to treat your panic disorder correctly, STARTING with the more obvious, more common options, then you might finally start seeing some progress.  You may truly have to kind of wipe the slate clean, and start over, as if you were JUST diagnosed and seeking a medication for the first time...a fresh start.

Are you still in therapy also?

Hang in there hon!
2216810 tn?1420860476
Hi and thank you from my bottom heart for your help.At first I'm sorry for my bad English I hope I'm gonna tell you everything correctly.
When I was 15 (now I'm 23 years old) my anxiety started because I saw my dead grandmother,I got faint,I felt soooo bad .I guess my anxiety was there always with me from that day my dad was shot and he is still injured 90%,I still suffer A LOTTTTT seeing him nervous,listening him screaming,seeing him stationary.I experienced war and lived with it when i was 7-9 years.Ok,After that first situate i described(from my dead grandmother) I visited pdoc and he said I have anxiety disorder and gave me xanax and another med I can't remember now,after that i was feeling ok .After a while he said i should get off of Xanax because it is to addictive ,than prescribed me Fluoxetine,Anafranil etc...I was not feeling good,so I changed my doc,I visited another one psychiatrist who prescribed me Amizol,Haldol..I wasn't feeling good, I start feeling more anxious and avoided public places as a school.buss transport,etc.Than I changed him again.I was another psychiatrist who everytime of my appointments he changed my diagnose.Once he said I have Dysthemya (if I write it correct) another time he said I have PD,..etc. I was for 4 years in therapy with that pdoc but he wasn't helping me.He prescribet me Fluoxetine 90%  of  the time ,Zalasta,Rivotril,Velafax,etc I can't remember allll those names of medicaments I've used.I wasn't feeling good so I decided to discontinue with therapy.So, now after four months without therapy and after  five years  I'm back to my first pdoc who diagnosed me with panic anxiety disorder ,but he wrote it in sheet therapy this way....DIAGNOSE :F41.2 with panic atack and gave me those medicaments I've write in my post but I'm feeling more anxious and more depressed than i ever was.I'm avoiding public places,I'm isolated,Im all the time nervous,crying,feeling hopeless,and think suicide(even I don't want this to happen) and it's been a week from I 've started this new therapy which has worst side effects. Im really feeling so so so so bad.I don't know maybe its side effect of those new medicaments but Im terrified when i read abt RISSET(RISPERIDONE) because this med is to treat sichzophrenia or bipolar disorder and that is antiphcychotic .I have no an idea what to do...I feel weird,so weird :'(
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?